Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 197, NWS Birmingham, AL

April 27, 2011Lamar County, Marion County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 27, 2011, 8:05 AM CDT for Lamar County, Marion County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 8:05 AM CDT (13:05 UTC)
Expired
Apr 27, 2011, 8:30 AM CDT
In force
25 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Lamar County, AL, Marion County, AL

The radar

The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -359 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-359 m²/s²
0-3 km storm-relative helicity
-197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WUUS54 KBMX 271305
SVRBMX
ALC075-093-271330-
/O.NEW.KBMX.SV.W.0197.110427T1305Z-110427T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  NORTHWESTERN MARION COUNTY IN NORTHWEST ALABAMA...

* UNTIL 830 AM CDT

* AT 804 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS LOCATED NEAR DETROIT...OR 12 MILES NORTH OF SULLIGENT...AND
  MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAMILTON...WESTON...BYRD...SHOTSVILLE AND RANKIN FITE AIRPORT.

THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 16...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3432 8795 3407 8795 3398 8821 3399 8822
      3426 8819 3430 8818 3433 8816
TIME...MOT...LOC 1306Z 234DEG 58KT 3408 8816

$$
1 follow-up statement
146 
WWUS54 KBMX 271316
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
816 AM CDT WED APR 27 2011

ALC075-271326-
/O.CAN.KBMX.SV.W.0197.000000T0000Z-110427T1330Z/
LAMAR AL-
816 AM CDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAMAR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF LAMAR 
COUNTY.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3407 8810 3411 8815 3422 8815 3428 8814
      3432 8809 3432 8795 3407 8795
TIME...MOT...LOC 1316Z 234DEG 58KT 3417 8800

$$

ALC093-271330-
/O.CON.KBMX.SV.W.0197.000000T0000Z-110427T1330Z/
MARION AL-
816 AM CDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MARION COUNTY UNTIL 830 AM CDT...

AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR WESTON...OR NEAR HAMILTON...MOVING NORTHEAST
AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL MARION COUNTY.

THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 16...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3407 8810 3411 8815 3422 8815 3428 8814
      3432 8809 3432 8795 3407 8795
TIME...MOT...LOC 1316Z 234DEG 58KT 3417 8800

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:01 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 27, 7:01 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 AM CDT WED APR 27 2011

...SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY TODAY...

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

THE FIRST WAVE OF STORMS IS QUICKLY APPROACHING WEST CENTRAL
ALABAMA THIS MORNING...PROMPTING WHAT WILL LIKELY BE THE FIRST IN
MULTIPLE WATCHES TODAY. LINE OF STORMS IS MOVING INTO AN UNSTABLE
AIRMASS WITH CAPES BETWEEN 500-1000J/KG...AND VERY LITTLE CIN. LOW
LEVEL HELICITY VALUES ALSO INCREASING AHEAD OF THE LINE. STORMS
SHOULD MAINTAIN SEVERITY...WITH ROTATING EMBEDDED SUPERCELLS...AS IT
MOVES INTO CENTRAL ALABAMA...TAKING A MORE NORTHEASTERLY TURN LATER
THIS MORNING.

BIG QUESTION IS...HOW DOES THIS ACTIVITY IMPACT THE POTENTIAL FOR
WIDESPREAD SEVERE WEATHER AND TORNADOES THIS AFTERNOON? UNTIL WE SEE
HOW THE CURRENT CONVECTION PROGRESSES ACROSS THE AREA AND WHAT
SORT OF AIRMASS IT LEAVES BEHIND...ITS A FORECAST WAITING GAME.

WITH THAT SAID...EXPECT THIS CURRENT ACTIVITY TO MAINLY AFFECT THE
NORTHWESTERN THIRD OF THE FORECAST AREA DURING THE EARLY MORNING
HOURS. THESE STORMS...ASSOCIATED COLD POOL...AND CLOUD COVER WILL
ESSENTIALLY KEEP MUCH OF CENTRAL ALABAMA STABLE THROUGH THE MORNING.
CLOUDS WILL BEGIN TO BREAK UP...SURFACE TEMPS WARM AND DEWPOINTS
INCREASE TO AROUND 70 ACROSS A LARGE PORTION OF THE AREA BY MID
MORNING. CURRENT FORECAST SOUNDINGS BREAK THE PRESENT CAP BY 18Z.
WITH INCREASING SHEAR VALUES AND APPROACH OF MID AND UPPER LEVEL JET
MAXES...EXPECT SUPERCELL DEVELOPMENT BY EARLY AFTERNOON...ESPECIALLY
SOUTH OF LOCATIONS WHICH RECEIVE RAIN THIS MORNING. ONCE STORMS
BEGIN TO FIRE...ACTIVITY WILL CONTINUE THROUGH THE DAY AHEAD OF THE
APPROACHING COLD FRONT...WHICH IS EXPECTED TO PUSH INTO THE
NORTHWEST AROUND 00Z AND EXIT THE SOUTHEAST AROUND 07-08Z. EVERYONE
SHOULD REMAIN ALERT TODAY TO THE CHANGING WEATHER CONDITIONS.

QUIETER AND COOLER CONDITIONS ARE EXPECTED THROUGH THE END OF THE
WEEK. CURRENTLY...THE NEXT CHANCE OF RAIN COMES MONDAY.

14

&&

.AVIATION...12Z TAF DISCUSSION.

FIRST LINE OF SEVERE THUNDERSTORMS MOVING THRU THE AREA VERY QUICKLY
THIS MORNING...AND SHOULD BE EAST OF ANB BY 13Z. SOUTHERN EXTENT OF
THE LINE HAS WEAKENED AND PULLED NORTH...AND DO NOT EXPECT THIS
ACTIVITY TO AFFECT MGM AND TOI.

ROUND TWO WILL BEGIN THIS AFTERNOON AS THIS MORNINGS ACTIVITY PUSHES
EAST...SKIES CLEAR AND THE AIRMASS BECOMES INCREASINGLY UNSTABLE.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA DURING
THE EARLY AFTERNOON...BECOMING WIDESPREAD THROUGH THE AFTERNOON AND
EARLY EVENING. WILL COVER ACTIVITY WITH VCTS FOR NOW...AND UPDATE
ONCE STORMS DEVELOP. THUNDERSTORMS WILL LIKELY BE SEVERE...WITH
TORNADOES POSSIBLE. THIS IS ALL AHEAD OF A STRONG COLD FRONT THAT
WILL MOVE THROUGH THE AREA TONIGHT...ENTERING NORTHWEST CENTRAL
ALABAMA AROUND 28/00Z...AND PUSHING EAST THROUGH 28/09Z. THIS WILL
END RAIN AND THUNDERSTORM ACTIVITY.

OUTSIDE OF STORM ACTIVITY...WINDS WILL BE QUITE GUSTY FROM THE
SOUTH...WITH GUSTS UP TO 35KTS.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     84  50  69  47  76 /  90  60  10   0   0
ANNISTON    86  53  73  50  77 /  70  80  10   0   0
BIRMINGHAM  83  50  75  52  79 /  90  60  10   0   0
TUSCALOOSA  85  49  76  51  80 /  80  50  10   0   0
CALERA      82  53  74  51  80 /  70  60  10   0   0
AUBURN      84  54  73  53  78 /  50  80  10   0   0
MONTGOMERY  88  56  79  52  81 /  60  70  10   0   0
TROY        85  58  76  51  81 /  50  70  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING
COUNTIES: FAYETTE...LAMAR...MARION...WALKER...WINSTON.

&&
Hazardous weather outlook, Apr 27, 3:19 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 AM CDT WED APR 27 2011

ALZ011>015-017>050-280830-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
319 AM CDT WED APR 27 2011

...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A SEVERE WEATHER OUTBREAK IS LIKELY TODAY FOR ALL OF CENTRAL
ALABAMA. STRONG...LONG LIVED TORNADOES...DAMAGING WINDS...AND
VERY LARGE HAIL ARE ALL POSSIBLE. THE GREATEST THREAT THROUGH NOON
WILL BE AREAS WEST OF 65 AND NORTH OF INTERSTATE 20. THE THREAT
WILL THEN EXTEND ACROSS ALL OF CENTRAL ALABAMA DURING THE
AFTERNOON AND CONTINUE AT LEAST THROUGH MIDNIGHT.

NOW IS THE TIME TO REVIEW YOUR SEVERE WEATHER ACTION PLAN AND BE
PREPARED TO TAKE QUICK ACTION WHEN WATCHES AND WARNINGS ARE
EVENTUALLY ISSUED. THERE ARE STILL SOME TIMING ISSUES TO BE DEALT
WITH...SO BE PREPARED FOR SOME ADJUSTMENTS IN TIMING AND MONITOR
THE LATEST FORECAST FOR UPDATED INFORMATION.

LOCALIZED TORRENTIAL RAINFALL IS ALSO POSSIBLE TODAY AND TONIGHT.
A FEW INCHES OF RAINFALL MAY OCCUR IN A SHORT PERIOD OF TIME.
ADDITIONALLY...MORE THAN ONE STORM MAY AFFECT THE SAME AREA. THIS
MAY PRODUCE SOME LOCALIZED FLASH FLOODING.

EVEN OUTSIDE OF THUNDERSTORM AREAS...STRONG GRADIENT WINDS ARE ALSO
EXPECTED. SUSTAINED WINDS OF 15 TO 25 MPH ALONG WITH HIGHER GUSTS
UP TO 35 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Apr 27, 7:55 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
755 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     ENSLEY                  33.51N 86.89W
04/27/2011                   JEFFERSON          AL   BROADCAST MEDIA

            TWO LARGE BROADCAST RADIO TOWERS REPORTED DOWN NEAR THE
            FAIRGROUNDS.

&&

LINHARES
Local storm report, Apr 27, 7:57 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
757 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 AM     TSTM WND DMG     FAYETTEVILLE            33.15N 86.41W
04/27/2011                   TALLADEGA          AL   AMATEUR RADIO

            TREES AND POWER LINES DOWN ON CEDAR CREEK ROAD.

&&

LINHARES
Local storm report, Apr 27, 7:58 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 AM     TSTM WND DMG     BUHL                    33.26N 87.75W
04/27/2011                   TUSCALOOSA         AL   PUBLIC

            NUMEROUS TREES DOWN

&&

HB
Local storm report, Apr 27, 8:02 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
802 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 AM     TSTM WND DMG     WOODSTOCK JUNCTION      33.22N 87.17W
04/27/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND ROADS CLOSED IN NORTHERN BIBB.
            SEVERAL STRUCUTRES ALSO DAMAGED.

&&

LINHARES
Local storm report, Apr 27, 8:03 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 AM     TSTM WND DMG     BUHL                    33.26N 87.75W
04/27/2011                   TUSCALOOSA         AL   PUBLIC

            NUMEROUS TREES DOWN

0502 AM     TSTM WND GST     TUSCALOOSA              33.24N 87.54W
04/27/2011  M71.00 MPH       TUSCALOOSA         AL   OFFICIAL NWS OBS

0505 AM     TSTM WND DMG     MOUNDVILLE              33.00N 87.63W
04/27/2011                   HALE               AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN AND AROUND MOUNDVILLE AND
            AKRON

0506 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/27/2011                   TUSCALOOSA         AL   BROADCAST MEDIA

            TREES DOWN ON THE UNIVERSITY OF ALABAMA CAMPUS.

0507 AM     TSTM WND DMG     BERRY                   33.66N 87.61W
04/27/2011                   FAYETTE            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND STRUCTURE DAMAGE INCLUDING THE
            ELEMENTARY SCHOOL.

0517 AM     TSTM WND DMG     DUNCANVILLE             33.08N 87.46W
04/27/2011                   TUSCALOOSA         AL   PUBLIC

            SEVERAL TREES AND POWER LINES DOWN AND SOME ON HOMES.

0519 AM     TSTM WND DMG     TOWNLEY                 33.83N 87.43W
04/27/2011                   WALKER             AL   CO-OP OBSERVER

            TREES DOWN AND DEBRIS IN THE ROAD.

0521 AM     TSTM WND DMG     GREENSBORO              32.70N 87.59W
04/27/2011                   HALE               AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN

0525 AM     TSTM WND DMG     COALING                 33.16N 87.34W
04/27/2011                   TUSCALOOSA         AL   PUBLIC

            NUMEROUS TREES AND STRUCTURES DAMAGED IN THE COALING
            AREA.

0526 AM     TSTM WND DMG     JASPER                  33.85N 87.27W
04/27/2011                   WALKER             AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND STRUCUTRE DAMAGE IN JASPER.

0528 AM     TORNADO          CORDOVA                 33.76N 87.19W
04/27/2011                   WALKER             AL   CO-OP OBSERVER

            *** 2 INJ *** ROAD SIGNS BLOWN DOWN AND A TRUCK BLOWN
            INTO THE DITCH ALONG INTERSTATE 22 AND EXIT 70. NUMEROUS
            TREES AND STRUCTURES DAMAGED. AT LEAST ONE MOBILE
            DESTROYED.

0531 AM     TSTM WND DMG     3 N WOODSTOCK JUNCTION  33.26N 87.17W
04/27/2011                   TUSCALOOSA         AL   TRAINED SPOTTER

            TRACTOR TRAILERS OVERTURNED AND TREES UPROOTED NEAR MILE
            MARKER 93 ON INTERSTATE 20/59.

0531 AM     TSTM WND DMG     WOODSTOCK JUNCTION      33.22N 87.17W
04/27/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND ROADS CLOSED IN NORTHERN BIBB.
            SEVERAL STRUCUTRES ALSO DAMAGED.

0535 AM     TSTM WND DMG     BUCKSVILLE              33.28N 87.09W
04/27/2011                   TUSCALOOSA         AL   PUBLIC

            TREES AND POWER LINES DOWN ON TINLGE SPRINGS CIRCLE NEAR
            EXIT 100 ON INTERSTATE 20/59.

0538 AM     TSTM WND DMG     3 S MCADORY             33.34N 87.01W
04/27/2011                   JEFFERSON          AL   PUBLIC

            NUMEROUS TREES DOWN IN THE MCCALLA AREA.

0540 AM     TSTM WND DMG     7 S BESSEMER            33.27N 86.96W
04/27/2011                   JEFFERSON          AL   AMATEUR RADIO

            TREES AND POWERLINES DOWN NEAR SHADES CREST ROAD AND
            BLUFF RIDGE ROAD.

0540 AM     TSTM WND DMG     ENSLEY                  33.51N 86.89W
04/27/2011                   JEFFERSON          AL   BROADCAST MEDIA

            TWO LARGE BROADCAST RADIO TOWERS REPORTED DOWN NEAR THE
            FAIRGROUNDS.

0540 AM     TSTM WND DMG     HUEYTOWN                33.44N 87.00W
04/27/2011                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN ON HOUSES AND BLOCKING ROADWAYS.

0546 AM     TSTM WND DMG     HELENA                  33.29N 86.85W
04/27/2011                   SHELBY             AL   BROADCAST MEDIA

            TREES DOWN ON HIGHWAY 261 IN HELENA.

0549 AM     TSTM WND DMG     VESTAVIA HILLS          33.43N 86.79W
04/27/2011                   JEFFERSON          AL   PUBLIC

            NUMEROUS TREES DOWN IN VESTAVIA. SEVERAL HOMES AND
            VEHICLES ARE DAMAGED.

0550 AM     TSTM WND DMG     PELHAM                  33.30N 86.79W
04/27/2011                   SHELBY             AL   PUBLIC

            A LARGE TREE ON A HOME IN PELHAM ON TRAIL RIDGE DRIVE.

0554 AM     TSTM WND DMG     5 E VESTAVIA HILLS      33.43N 86.70W
04/27/2011                   SHELBY             AL   PUBLIC

            SEVERAL TREES SNAPPED OFF AND HOME ROOF DAMAGE IN THE
            BROOKHIGHLAND SUBDIVISION OFF HIGHWAY 280.

0556 AM     TSTM WND DMG     1 NE CAHABA HEIGHTS     33.47N 86.72W
04/27/2011                   JEFFERSON          AL   PUBLIC

            NUMEROUS TREES SNAPPED AND UPROOTED IN CAHABA HEIGHTS

0558 AM     TSTM WND DMG     HAYDEN                  33.92N 86.75W
04/27/2011                   BLOUNT             AL   EMERGENCY MNGR

            SEVERAL TREES DOWN AND STRUCTURE DAMAGE IN THE HAYDEN
            AREA ON OVERLOOK POINT.

0600 AM     TSTM WND DMG     BIRMINGHAM              33.53N 86.80W
04/27/2011                   JEFFERSON          AL   CO-OP OBSERVER

            2ND AVENUE NORTH IS IMPASSABLE DUE TO DOWNED TREES IN THE
            ROADWAY.

0600 AM     TSTM WND GST     BIRMINGHAM              33.53N 86.80W
04/27/2011  E56.00 MPH       JEFFERSON          AL   OFFICIAL NWS OBS

0600 AM     TSTM WND DMG     3 NE VESTAVIA HILLS     33.46N 86.75W
04/27/2011                   JEFFERSON          AL   PUBLIC

            TREES AND POWER LINES DOWN ON SHADY WATERS LANE.

0600 AM     TSTM WND DMG     IRONDALE                33.54N 86.71W
04/27/2011                   JEFFERSON          AL   NWS EMPLOYEE

            TREE DOWN ON A HOME NEAR THE INTERSECTION OF INTERSTATE
            20 AND INTERSTATE 459.

0600 AM     TSTM WND DMG     BIRMINGHAM              33.53N 86.80W
04/27/2011                   JEFFERSON          AL   CO-OP OBSERVER

            ROOF TORN OFF A LARGE HANGAR AT THE BIRMINGHAM
            SHUTTLESWORTH INTERNATIONAL AIRPORT.

0608 AM     TSTM WND DMG     MOODY                   33.60N 86.49W
04/27/2011                   ST. CLAIR          AL   PUBLIC

            TREES DOWN NEAR MOODY AND POSSIBLE DAMAGE TO SOME
            APARTMENTS. NUMEROUS TREES DOWN AND STRUCTURES DAMAGED.

0613 AM     TSTM WND DMG     BLOUNTSVILLE            34.10N 86.58W
04/27/2011                   BLOUNT             AL   EMERGENCY MNGR

            SEVERAL TREES DOWN AND SOME STRUCTURE DAMAGE NEAR
            BLOUNTSVILLE.

0618 AM     TSTM WND DMG     FAYETTEVILLE            33.15N 86.41W
04/27/2011                   TALLADEGA          AL   AMATEUR RADIO

            TREES AND POWER LINES DOWN ON CEDAR CREEK ROAD.

0620 AM     TSTM WND DMG     BROOKSVILLE             34.18N 86.47W
04/27/2011                   BLOUNT             AL   EMERGENCY MNGR

            SEVERAL TREES DOWN AND POSSIBLE STRUCUTRE DAMAGE IN THE
            AREA.

0633 AM     TSTM WND DMG     TALLADEGA               33.43N 86.10W
04/27/2011                   TALLADEGA          AL   EMERGENCY MNGR

            TREES DOWN BLOCKING THE ROADWAY ON JACKSON TRACE NEAR
            BROADWAY.

0640 AM     TSTM WND DMG     OHATCHEE                33.78N 86.02W
04/27/2011                   CALHOUN            AL   PUBLIC

            SEVERAL TREES DOWN ON HIGHWAY 77.

0644 AM     TSTM WND DMG     GADSDEN                 34.01N 86.01W
04/27/2011                   ETOWAH             AL   PUBLIC

            A FEW TREES DOWN IN ETOWAH COUNTY.

0646 AM     TSTM WND DMG     OXFORD                  33.60N 85.83W
04/27/2011                   CALHOUN            AL   PUBLIC

            A FEW TREES DOWN IN OXFORD.

0646 AM     TSTM WND GST     ANNISTON                33.66N 85.81W
04/27/2011  E55.00 MPH       CALHOUN            AL   OFFICIAL NWS OBS

0647 AM     TSTM WND DMG     4 W JACKSONVILLE        33.81N 85.83W
04/27/2011                   CALHOUN            AL   PUBLIC

            LARGE TREE BLOWN DOWN ON HWY 204 AND THROWN INTO YARD
            SEVERAL HOUSES DOWN THE ROAD

0650 AM     TSTM WND DMG     HOKES BLUFF             34.00N 85.86W
04/27/2011                   ETOWAH             AL   PUBLIC

            NUMEROUS TREES DOWN AROUND THE AREA.

0705 AM     TSTM WND DMG     CENTRE                  34.15N 85.67W
04/27/2011                   CHEROKEE           AL   AMATEUR RADIO

            A LARGE TREE FELL ON A HOME ALONG HIGHWAY 411 NORTH. ONE
            PERSON WAS TRAPPED. NUMEROUS TREES DOWN AROUND THE AREA.

0705 AM     TSTM WND DMG     3 NE HOKES BLUFF        34.03N 85.83W
04/27/2011                   ETOWAH             AL   AMATEUR RADIO

            SOME STRUCTURE DAMAGE REPORTED IN BALLPLAY. ONE PERSON
            TRAPPED.

&&

HB
Local storm report, Apr 27, 8:04 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 AM     TSTM WND DMG     VANCE                   33.17N 87.23W
04/27/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES AND LARGE POWER POLES SNAPPED OFF AROUND
            VANCE. INTERSTATE 20/59 WAS TEMPORARILY BLOCKED.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:37 AM CDTTornado WarningBMXLamar, Pickens38 min
Apr 27, 3:45 AM CDTSevere Thunderstorm WarningBMXLamar, Marion45 min
Apr 27, 3:59 AM CDTSevere Thunderstorm WarningBMXGreene, Lamar, Pickens, Sumter46 min
Apr 27, 4:13 AM CDTTornado WarningBMXPickens32 min
Apr 27, 4:14 AM CDTTornado WarningBMXGreene, Pickens, Sumter31 min
Apr 27, 4:19 AM CDTSevere Thunderstorm WarningBMXLamar, Marion41 min
Apr 27, 4:26 AM CDTTornado WarningBMXMarion34 min
Apr 27, 4:28 AM CDTSevere Thunderstorm WarningBMXGreene, Marengo, Sumter47 min
Apr 27, 4:33 AM CDTTornado WarningBMXFayette, Pickens, Tuscaloosa27 min
Apr 27, 4:40 AM CDTSevere Thunderstorm WarningBMXFayette, Greene, Hale, Lamar, Pickens, Tuscaloosa50 min
Apr 27, 4:44 AM CDTTornado WarningBMXPickens, Tuscaloosa31 min
Apr 27, 5:07 AM CDTTornado WarningBMXFayette, Walker38 min
Apr 27, 5:11 AM CDTSevere Thunderstorm WarningBMXBibb, Blount, Fayette, Hale, Jefferson, Shelby and 2 more49 min
Apr 27, 5:14 AM CDTTornado WarningBMXJefferson, Tuscaloosa, Walker31 min
Apr 27, 5:29 AM CDTTornado WarningBMXBibb, Jefferson, Shelby, Tuscaloosa31 min
Apr 27, 5:44 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Dallas, Perry, Shelby46 min
Apr 27, 5:52 AM CDTSevere Thunderstorm WarningBMXBlount, Chilton, Etowah, Jefferson, St. Clair, Shelby and 1 more53 min
Apr 27, 6:02 AM CDTSpecial Weather StatementBMXAutauga, Chilton, Dallas43 min
Apr 27, 6:21 AM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Coosa and 3 more39 min
Apr 27, 6:49 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Clay, Cleburne, Etowah, Randolph and 1 more56 min
Apr 27, 8:20 AM CDTSevere Thunderstorm WarningBMXMarion25 min
Apr 27, 10:04 AM CDTSevere Thunderstorm WarningBMXLamar, Marion41 min
Apr 27, 10:42 AM CDTSpecial Weather StatementBMXLamar, Marion, Winston48 min
Apr 27, 10:51 AM CDTAreal Flood AdvisoryBMXMarion54 min
Apr 27, 12:08 PM CDTAreal Flood AdvisoryBMXMarion, Winston112 min
Apr 27, 2:09 PM CDTTornado WarningBMXWalker, Winston31 min
Apr 27, 2:17 PM CDTAreal Flood AdvisoryBMXMarion, Winston118 min
Apr 27, 2:51 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter19 hr
Apr 27, 2:51 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter6 hr
Apr 27, 2:59 PM CDTTornado WarningBMXLamar, Marion46 min
Apr 27, 3:15 PM CDTTornado Warning EmergencyBMXPickens, Tuscaloosa60 min
Apr 27, 3:21 PM CDTTornado WarningBMXLamar, Marion54 min
Apr 27, 3:38 PM CDTTornado Warning EmergencyBMXGreene, Hale, Pickens, Sumter, Tuscaloosa67 min
Apr 27, 3:56 PM CDTTornado WarningBMXMarion34 min
Apr 27, 3:57 PM CDTFlash Flood WarningBMXMarion, Winston3 hr
Apr 27, 4:00 PM CDTTornado Warning EmergencyBMXFayette, Pickens, Tuscaloosa, Walker60 min
Apr 27, 4:31 PM CDTTornado WarningBMXPickens, Tuscaloosa20 min
Apr 27, 4:44 PM CDTTornado WarningBMXFayette, Lamar, Marion61 min
Apr 27, 4:47 PM CDTTornado Warning EmergencyBMXGreene, Pickens, Tuscaloosa58 min
Apr 27, 4:50 PM CDTTornado WarningBMXGreene, Hale, Sumter55 min
Apr 27, 4:55 PM CDTTornado Warning EmergencyBMXBlount, Jefferson, Walker65 min
Apr 27, 5:22 PM CDTTornado WarningBMXFayette, Lamar68 min
Apr 27, 5:28 PM CDTTornado WarningBMXMarion, Winston30 min
Apr 27, 5:31 PM CDTTornado Warning EmergencyBMXJefferson, Shelby, Tuscaloosa59 min
Apr 27, 5:38 PM CDTTornado Warning EmergencyBMXBibb, Greene, Hale, Perry, Tuscaloosa67 min
Apr 27, 5:39 PM CDTTornado WarningBMXBlount21 min
Apr 27, 6:06 PM CDTTornado WarningBMXGreene, Marengo, Sumter16 min
Apr 27, 6:14 PM CDTTornado WarningBMXFayette, Marion, Walker, Winston61 min
Apr 27, 6:17 PM CDTAreal Flood AdvisoryBMXJefferson118 min
Apr 27, 6:18 PM CDTTornado WarningBMXBlount, Jefferson, St. Clair57 min
Apr 27, 6:20 PM CDTTornado WarningBMXBibb, Chilton, Greene, Hale, Perry55 min
Apr 27, 6:33 PM CDTAreal Flood WarningBMXMarion, Winston3 hr
Apr 27, 6:35 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston40 min
Apr 27, 6:39 PM CDTFlash Flood WarningBMXBlount, Jefferson, St. Clair3 hr
Apr 27, 6:39 PM CDTTornado Warning EmergencyBMXBibb, Chilton, Shelby, Talladega66 min
Apr 27, 6:49 PM CDTTornado Warning EmergencyBMXBlount, Calhoun, Etowah, St. Clair56 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.